For me once the Glipizide was added to the already prescribed Metformin the numbers immediately stabilized. It has only been a year though
I’ve been on Metformin ER for years at 2000 mg a day and had few side effects all intestinal. In October my sugar spiked out of control thanks to a UTI, I was taken off of Metformin and put on Levimir, Humalog, and Glipizide and another drug that sort of does what Metformin does. I recently went off of the Levimir and humalog and continued on the Glipizide and switched back to Metformin and now with being on the Metformin ER and Glipizide my hair is falling out in clumps, my hair is half the thickness it was 3 weeks ago, there must be a connection, I’ve seen many posts all over the internet with people on both these drugs having this issue.
Sometimes when you are really sick (like with really high blood sugars) your body can sort of shutdown. And that can shut down your hair follicles, and like all of them shut down. Then when you get better (like with better blood sugars) your hair can start growing again, like all of them at once. And when that happens your hair can fall out as the new growth comes in.
As mentioned by Brian, any acute illness or ‘shock’ to the body can do this. The hair falls out a few weeks - 2 months after the illness and then should return to normal growth.
I had this after Dengue illness. Swore I was going to go bald. But it recovered, as did I.